i have been taking zoloft for 13 yrs and it worked great for almost 10 years...........when it stopped working several years ago, i was diagnosed with thyroid disease and my levels are very low, and its taking me a while to get them up.................i am wondering if there is any kind of brain damage from taking these meds for long periods of time..................thank you
I have been taking AD medications for about 16 years now and I do a lot of research regarding each of them. I took Zoloft myself for about 4 years, at which point it stopped working for me and I had to swap it for another medication.
Anyway, I have never found any medical studies or reports that indicate that SSRI's or any other AD medications can cause brain damage with long term usage.
I'm not saying it's not in the relm of possibility, just saying I have found no concrete proof that indicates they could. I sure hope not because I have had to take these kinds of meds for a very long time now and probably will have to for the rest of my life. If they find that long term usage causes brain damage then I'm gonna be in some real trouble.
I do know that prior to taking medication, when my depression and anxiety were at their worst that I definitly felt brain damaged. My meds corrected this feeling.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.